Utah, 2005

Hail in Utah, July 25, 2005

July 25, 2005 · NWS SLC · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jul 25, 8:30 AM MST, 5 hours 20 minutes earlier.

Area forecast discussion, Jul 25, 8:30 AM MST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
930 AM MDT MON JUL 25 2005

.SYNOPSIS...A DRYING TREND IS UNDERWAY ACROSS THE STATE TODAY...WITH
COOLER AIR MOVING IN TONIGHT AND LASTING THROUGH TUESDAY. HIGH
PRESSURE WILL BUILD ACROSS THE REGION FOR THE LATTER PART OF THE
WEEK.

&&

.DISCUSSION...HEAVIEST SHOWERS/THUNDERSTORMS OVER SOUTHEASTERN UTAH
THIS MORNING DEPARTING. GOT A 0.85 INCH REPORT FROM HITE MARINA ON
LAKE POWELL THIS MORNING...AND MANY SIMILAR REPORTS FARTHER
EAST...PROMPTING FLASH FLOOD WATCH FROM GJT. WILL KEEP CLOSE EYE ON
INCOMING REPORTS THIS MORNING...BUT MOST OF THE ACTIVITY IS/WILL BE
OCCURRING FAR ENOUGH EAST TO LEAVE OUT SLC ZONES. RAINFALL REPORTS
WEST OF LAKE POWELL ARE IN THE 0.10 TO 0.25 RANGE.

DISTINCT LEADING EDGE OF DRY AIR ALOFT EXTENDS FROM UTAHS DIXIE
NORTHEASTWARD INTO SOUTHWEST WYOMING. LOWER LEVELS NOT QUITE AS
CLEAR CUT. BANDS OF MOISTURE...EACH ONE A BIT WEAKER...MOVING ACROSS
UTAH AT TIME. ATMOSPHERE BECOMING DRIER WITH EACH BAND THE FINAL
BAND...AND SURFACE COLD FRONT CURRENTLY THROUGH KENV...28F
DEWPOINT...BUT NOT YET THROUGH KELY...53F DEWPOINT. FRONT WILL
CONTINUE EASTWARD AND SCOUR OUT REMAINING MOISTURE. DO EXPECT
AFTERNOON CONVECTION TO BE MOST PREVALENT ACROSS SOUTHEAST UTAH
TODAY WITH COLD FRONT PASSAGE HELPING TO MAXIMIZE LIFT DURING MAX
HEATING. AGAIN...WILL HOLD OFF ON FLASH FLOOD STATEMENTS FOR NOW
WITH MOST OF THE ACTIVITY TOO FAR EAST.

REALLY NICE WEATHER ON TAP FOR TUESDAY/WEDNESDAY...HIGHS IN THE
80S/LOW 90S ACROSS NORTHERN UTAH...INCREASING TO NEAR 100 IN DIXIE.
700MB TEMPS GENERALLY IN THE SINGLE DIGITS FOR NORTHERN
UTAH...ENJOY ISOLATED CONVECTION STILL POSSIBLE SOUTHEAST UTAH WITH
LINGERING MOISTURE.

HIGH REBUILDS FROM THE WEST STARTING THURSDAY...WITH ANOTHER GRADUAL
INCREASE IN MOISTURE INTO THE WEEKEND. NOT NEARLY AS WARM AS LAST
WEEK...BUT GUIDANCE IN AGREEMENT WITH THE WARMUP.

&&

.FIRE WEATHER...DRIER/COOLER AIR WILL SPREAD OVER NORTHERN UTAH
TODAY WITH LITTLE IF ANY CONVECTION. SCATTERED AFTERNOON
THUNDERSTORMS ARE EXPECTED OVER THE EASTERN HALF OF THE STATE...BUT
WITH ABUNDANT MOISTURE IN PLACE...EXPECT PRIMARILY WET
THUNDERSTORMS CAPABLE OF PRODUCING WETTING RAINS.

&&

.AVIATION...TIMING OF ONSET OF NORTHWESTERLIES AT SLC A BIT TRICKY
AS WEAK FRONTAL BOUNDARY LURKING OUT OVER DUGWAY. FRONTS TEND TO
HANG UP ALONG THE OQUIRRHS...SO THE WIND SHIFT THIS MORNING MAY BE A
BIT DELAYED. STILL EXPECT IT NEAR IN THE 17-18Z TIMEFRAME. A BIT
GUSTY OUT OF THE NORTHWEST THIS AFTERNOON WITH LAKE BREEZE
ENHANCEMENT.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

SMITH
Hazardous weather outlook, Jul 25, 12:47 PM MST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
147 PM MDT MON JUL 25 2005

UTZ013-018-020-021-260600-
GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS-
SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-
147 PM MDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN UTAH.

.DAY ONE...TODAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING SOUTHEASTERN UTAH. LOCALLY HEAVY RAIN IS POSSIBLE WITH SOME
OF THESE SHOWERS AND THUNDERSTORMS. A FLASH FLOOD WATCH IN IN EFFECT
FOR MUCH OF SOUTHEASTERN UTAH THROUGH MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

A RIDGE OF HIGH PRESSURE WILL REDEVELOP MIDWEEK AND MOVE EAST OF THE
AREA FOR THE WEEKEND. MONSOONAL MOISTURE WILL AGAIN MOVE NORTHWARD
OVER THE STATE BEGINNING FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS AT THIS TIME.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE IN SALT LAKE CITY.

UTZ005-260600-
GREAT SALT LAKE DESERT AND MOUNTAINS-
147 PM MDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN UTAH.

.DAY ONE...TODAY

STRONG GUSTY NORTHWEST WINDS AND LOW RELATIVE HUMIDITIES COMBINED
WITH DRY GRASS AND BRUSH WILL CREATE POTENTIALLY DANGEROUS FIRE
WEATHER CONDITIONS THROUGH THIS EVENING. A RED FLAG WARNING IS IN
EFFECT THROUGH 900 PM MDT FOR MUCH OF NORTHWESTERN UTAH.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

A RIDGE OF HIGH PRESSURE WILL REDEVELOP MIDWEEK AND MOVE EAST OF THE
AREA FOR THE WEEKEND. MONSOONAL MOISTURE WILL AGAIN MOVE NORTHWARD
OVER THE STATE BEGINNING FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS AT THIS TIME.

SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 25, 12:51 PM MST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
151 PM MDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             ALTAMONT                40.36N 110.29W
07/25/2005  1.00 INCH        DUCHESNE           UT   TRAINED SPOTTER

&&

BROWN

The radar

The Salt Lake City radar (KMTX), 212 km away, was scanning. The volume nearest the first event began at 20:50 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Duchesne

When
July 25, 1:50 PM MST to 2:10 PM MST
Where
Duchesne County, Altamont
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.333, -110.250

1 inch hail in Altamont

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468643.